question-icon

What causes constant skin infection while using subcutaneous insulin?

default
Posted on Sat, 5 Dec 2015
Question: Im type 1 diabetic as of 5 yrs ago. Ive byen on insulin pump now the infursion sets wont staysing on so Im back to using pens. My skin has had sores for last year. 4 derm cant figure it out. Question is: My skin is also tough and Im having hard time with injections. Im thin and dont have a lot of fluff. Ive resorted to top of arms. Ideas?

Don't understand why I keep getting skin infections. I also have short bowel syndrome so my my body doesnt absorb like its suppose to. Is there a vitamin I should be getting more of to help skin?? I already take vit b12 shot and mega vit d.
doctor
Answered by Dr. Saumya Mittal (2 hours later)
Brief Answer:
It's because of insulin.

Detailed Answer:
Hi
I am Dr Mittal.
I have read your message.
I think I can help you.
The symptoms of the query are quite often due to use of subcutaneous insulin.
The skin becomes tough due to the injection at the same site.
The best options for healing is to keep changing the site.
Use arms and thighs and abdomen.
Of course almosr any part can be used.
I have tried to make it as simple as possible. I hope that the information contained in this message will be able to help you find the best solution for your problem. Best of luck. Dr Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2895 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes constant skin infection while using subcutaneous insulin?

Brief Answer: It's because of insulin. Detailed Answer: Hi I am Dr Mittal. I have read your message. I think I can help you. The symptoms of the query are quite often due to use of subcutaneous insulin. The skin becomes tough due to the injection at the same site. The best options for healing is to keep changing the site. Use arms and thighs and abdomen. Of course almosr any part can be used. I have tried to make it as simple as possible. I hope that the information contained in this message will be able to help you find the best solution for your problem. Best of luck. Dr Mittal